Alert archive / Michigan / Flash Flood Warnings in 2016
Flash Flood Warning 3, NWS Marquette, MI
NWS Marquette, MI issued this flash flood warning at Oct 18, 2016, 5:17 AM EDT for Marquette County, Michigan. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2016, 5:17 AM EDT (09:17 UTC)
- Expired
- Oct 18, 2016, 10:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Marquette County, MI
The radar
The Marquette radar (KMQT), 31 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 5:50 AM EDT | FLASH FLOOD | 5 Se Harvey, MI | WATER RESCUE UNDERWAY ON THE CHOCOLAY RIVER AT GREEN GARDEN ROAD. |
| Oct 18, 5:53 AM EDT | FLASH FLOOD | 5 Ese Harvey, MI | THE CHOCOLAY RIVER IS FLOODING MAGNUM ROAD. OVER 6 INCHES OF WATER OVER THE ROAD. |
| Oct 18, 7:00 AM EDT | FLASH FLOOD | 2 Wsw Skandia, MI | M-94 WEST IS WASHED OUT IN TWO SPOTS. ONE IS APPROXIMATELY 2 MILES WEST OF US-41 WHERE THE EAST BRANCH OF THE CHOCOLAY RIVER INTERSECTS THE ROAD. THE OTHER IS NEAR ENGMAN LAKE ROAD...WHICH IS APPROXIMATELY 3.5 MILES WEST OF US-41. INITIAL WASHOUT OCCURED SOMET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.2
The text
As transmitted.
081 WGUS53 KMQT 180917 FFWMQT MIC103-181400- /O.NEW.KMQT.FF.W.0003.161018T0917Z-161018T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 517 AM EDT TUE OCT 18 2016 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN... * UNTIL 1000 AM EDT * AT 506 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS AND MEMBERS OF THE PUBLIC HAVE REPORTED FLASH FLOODING IN PORTIONS OF THE CHOCOLAY RIVER BASIN IN EASTERN MARQUETTE COUNTY DUE TO HEAVY RAINS THAT FELL SINCE MONDAY EVENING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HARVEY...SKANDIA...SHOT POINT...CARLSHEND AND BEAVER GROVE. FLOOD WATERS ARE MOVING DOWN THE CHOCOLAY RIVER FROM NEAR CARLSHEND AND SKANDIA TO HARVEY. STATE POLICE REPORTED THAT HIGHWAY 41 BETWEEN HEIDTMAN ROAD AND YALMER ROAD IS FLOODED AND THAT M-94 HAS A WASHOUT BETWEEN COUNTY ROAD 545 AND ENHMAN LAKE ROAD. THE RIVER FORECAST CENTER HAS BEEN ACTIVATED TO PROVIDE FORECASTS AT THE GAUGED SITE DOWNSTREAM NEAR HARVEY. ADDITIONAL STATEMENTS WILL BE ISSUED AS INFORMATION BECOMES AVAILABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. && LAT...LON 4627 8732 4650 8734 4651 8711 4622 8711 $$ TITUS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 4:48 AM EDT, 29 minutes earlier.
Area forecast discussion, Oct 18, 4:48 AM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Marquette MI 448 AM EDT Tue Oct 18 2016 .SHORT TERM...(Today and tonight) Issued at 446 AM EDT TUE OCT 18 2016 00Z raobs/latest wv imagery and RAP analysis show the shrtwv responsible for the heavy ra/svr storms yday evng exiting to the ne along the most sgnft showers/TS. The associated cold fnt on the sw flank of deepening lo pres moving into se Ontario has sank to the s of all but the far scentral cwa. Despite some deep lyr qvector dvgc in the wake of this disturbance, some showers/a few TS linger along a line fm scentrl MN acrs nw WI into central Upr MI ahead of another shrtwv aprchg fm the wsw and under axis of h85-7 fgen behind the cold fnt and where mucapes up to 500j/kg and steeper mid lvl lapse rates up to 7C/km linger per spc mesoanalysis/00Z MPX raob. Farther to the nw, the 00Z INL raob shows a much drier sfc-h5 lyr, but a good deal of hier clds linger in the mstr aoa h5 shown on that raob and on the cyc side of the shrtwv supporting the lingering showers. Main fcst concerns in the short term wl be on pops today and then cld/temp trends as the drier llvl air shown on the 00Z INL raob grdly slides into the area. Today...Incrsg deep lyr h85-3 qvector dvgc in the wake of stronger shrtwv exiting to the ne with deeper convection is fcst to dominate Upr MI, so expect the line of showers stretching fm scentral MN into wcentrl Upr MI to diminish with time and probably by mid mrng as they shift to the ese under axis of h85-7 fgen in the wake of the departing sfc cold fnt. Plan to carry some sct showers thru mid mrng mainly over the scentral. There wl be some gusty nw winds mainly this mrng over the ne cwa in the wake of the departing/deepening sfc lo pres, but these winds should diminish during the aftn as the pres gradient weakens with the closer aprch of sfc hi pres toward the Upr MS River Valley. The arrival of the drier llvl air depicted on the 00Z INL roab/larger scale subsidence/more acyc llvl flow should result in clrg thru the day. Since h85 temps wl fall to only 6-8C by 00Z Wed, expect another relatively warm day with max temps in the 50s to as hi as the mid 60s over the se with the downslope NW flow. Tngt...While there are hints some clds wl move into at least the wrn cwa late as a weak shrtwv/lo pres trof aprch fm the w, lingering llvl dry air/acyc flow most of the ngt wl maintain dry wx thru 12Z Wed. .LONG TERM...(Wednesday through Monday) Issued at 443 AM EDT TUE OCT 18 2016 Nam shows a 500 mb shortwave over WY and another over the Canadian prairies 12z Wed. Both of these shortwaves move east and help dig a deep trough over the central U.S. on Thu and Thu night. Looks pretty quiet for this forecast period, but could still see some lake effect pcpn starting on Thu as colder air comes into the area and across Lake Superior. 850 mb temperatures fall to -3C to -5C on Thu and with lake temperatures from 9C to 12C, this is enough lake-850 mb delta-t for lake effect pcpn. Did add in some pops for this with low chance pops in northwest and north lake effect pxpn belts for thu and thu night. Did not make too many changes to the going forecast. In the extended, GFS and ECMWF show a 500 mb ridge over the desert sw with a deep trough over the central U.S. 12z Fri. This trough is very deep with the GFS and broader with the ECMWF with 850 mb temperatures down to -4C to -7C 12z Fri and this cold air remains over Lake Superior through 12z Sat. A shortwave moves through Sat night into Sun morning. A broad 500 mb ridge moves into the Rockies with a trough over the ern U.S. 12z Mon. Temperatures look to be below normal for the start of this forecast and then get to near normal by the end of the forecast period. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 125 AM EDT TUE OCT 18 2016 Lingering low level moisture along a warm front will keep lower ceilings and visibility in place through tonight. A stronger low pressure system will lift northeastward into the area and could bring around of showers into the TAF sites, although it looks like heaviest rain has moved east of the TAF sites. Conditions should remain in the IFR to LIFR range through late tonight at all the TAF sites although expect dry air to move on gusty w-nw winds late tonight into Tue morning allowing for conditions to quickly improve to VFR by late morning/early afternoon. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 446 AM EDT TUE OCT 18 2016 Cancelled previous gale warning in effect for the e half of Lake Superior as lo pres exiting to the ne is not intensifying as quickly as anticipated, resulting in weaker nw winds up to only 30 kts in this area. Then expect winds to diminish to under 25 kts by this aftn and remain at 20-25 kts or less through the rest of the week as a relatively weak pressure gradient dominates. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...KC LONG TERM...07 AVIATION...Voss MARINE...KC
Hazardous weather outlook, Oct 17, 4:00 PM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 400 PM EDT MON OCT 17 2016 MIZ004>007-010>014-085-181100- BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL UPPER MICHIGAN THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE... PRODUCING LARGE HAIL AND SOME GUSTY WINDS. PATCHY DENSE FOG IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001>003-009-084-181100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-SOUTHERN HOUGHTON- 400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVER WESTERN UPPER MICHIGAN THIS EVENING THROUGH THE OVERNIGHT HOURS. PATCHY DENSE FOG IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-181100- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED OVERNIGHT ACROSS PORTIONS OF CENTRAL AND EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR MORE DETAILS. THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND EASTERN LAKE SUPERIOR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED EARLY TUESDAY MORNING OVER PORTIONS OF EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-181100- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 400 PM EDT MON OCT 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT PATCHY FOG MAY BE DENSE AT TIMES. THUNDERSTORMS ARE EXPECTED THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE...PRODUCING LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLA
In the hours before
Special weather statement, Oct 18, 3:53 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
353 AM EDT TUE OCT 18 2016
MIZ011>013-180830-
DICKINSON MI-DELTA MI-MENOMINEE MI-
353 AM EDT TUE OCT 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENOMINEE...EAST
CENTRAL DICKINSON AND NORTHWESTERN DELTA COUNTIES UNTIL 430 AM
EDT/330 AM CDT/...
AT 353 AM EDT/253 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR LA BRANCHE...OR 21 MILES EAST OF IRON MOUNTAIN...
MOVING EAST AT 60 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ESCANABA...GLADSTONE...RAPID RIVER...LA BRANCHE...U.S. 41 BETWEEN
TRENARY AND RAPID RIVER...BRAMPTON...WHITNEY...ENSIGN...CORNELL...ST.
NICHOLAS...PERKINS AND MAPLEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4593 8773 4599 8735 4598 8725 4601 8724
4606 8688 4579 8683 4575 8769
TIME...MOT...LOC 0753Z 261DEG 52KT 4585 8761
07Special weather statement, Oct 18, 4:03 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
403 AM EDT TUE OCT 18 2016
MIZ012-013-180830-
DELTA MI-MENOMINEE MI-
403 AM EDT TUE OCT 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENOMINEE AND
CENTRAL DELTA COUNTIES UNTIL 430 AM EDT/330 AM CDT/...
AT 403 AM EDT/303 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR LA BRANCHE...OR 17 MILES NORTHWEST OF ESCANABA...
MOVING EAST AT 60 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLADSTONE...RAPID RIVER...NAHMA...LA BRANCHE...BRAMPTON...WHITNEY...
ENSIGN...CORNELL...NAHMA JUNCTION...ST. NICHOLAS...PERKINS AND
MAPLEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4577 8748 4595 8752 4599 8728 4598 8725
4599 8724 4608 8667 4582 8661
TIME...MOT...LOC 0803Z 261DEG 52KT 4588 8739
07Special weather statement, Oct 18, 4:15 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
415 AM EDT TUE OCT 18 2016
MIZ013-180845-
DELTA MI-
415 AM EDT TUE OCT 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELTA COUNTY UNTIL 445
AM EDT...
AT 414 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLADSTONE...OR 11 MILES NORTH OF ESCANABA...MOVING EAST AT 70 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLADSTONE...RAPID RIVER...GARDEN CORNERS...ISABELLA...BRAMPTON...
THOMPSON...ENSIGN...NAHMA JUNCTION...PERKINS...MAPLEWOOD AND CHICAGO
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4586 8633 4588 8646 4586 8646 4581 8719
4598 8723 4611 8649 4590 8649 4587 8634
4591 8633 4595 8625 4587 8623
TIME...MOT...LOC 0814Z 260DEG 60KT 4591 8710
07Special weather statement, Oct 18, 4:27 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 427 AM EDT TUE OCT 18 2016 MIZ013-014-180900- SOUTHERN SCHOOLCRAFT MI-DELTA MI- 427 AM EDT TUE OCT 18 2016 ...SPECIAL WEATHER STATEMENT... AT 426 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF RAPID RIVER...OR 18 MILES NORTHEAST OF ESCANABA... MOVING EAST AT 65 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANISTIQUE...M-94 BETWEEN STEUBEN AND MANISTIQUE...GARDEN CORNERS... ISABELLA...THOMPSON...ENSIGN...INDIAN LAKE STATE PARK...NAHMA JUNCTION...CHICAGO LAKE...COOKS AND GULLIVER. LAT...LON 4585 8691 4603 8696 4620 8605 4593 8598 TIME...MOT...LOC 0826Z 258DEG 58KT 4596 8683 07
Special weather statement, Oct 18, 4:40 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
440 AM EDT TUE OCT 18 2016
MIZ013-014-180915-
SOUTHERN SCHOOLCRAFT MI-DELTA MI-
440 AM EDT TUE OCT 18 2016
...SPECIAL WEATHER STATEMENT...
AT 440 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF GARDEN CORNERS...OR 13 MILES WEST OF MANISTIQUE...
MOVING EAST AT 65 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...M-94 BETWEEN STEUBEN AND MANISTIQUE...BLANEY PARK...
ISABELLA...INDIAN LAKE STATE PARK...CHICAGO LAKE...COOKS AND
GULLIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MARQUETTE.
&&
LAT...LON 4597 8589 4596 8591 4589 8661 4607 8666
4622 8586 4597 8587
TIME...MOT...LOC 0840Z 258DEG 58KT 4600 8653
07Special weather statement, Oct 18, 4:48 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
448 AM EDT TUE OCT 18 2016
MIZ014-180915-
SOUTHERN SCHOOLCRAFT MI-
448 AM EDT TUE OCT 18 2016
...SPECIAL WEATHER STATEMENT...
AT 448 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANISTIQUE...MOVING EAST AT 75 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...M-94 BETWEEN STEUBEN AND MANISTIQUE...BLANEY PARK...
INDIAN LAKE STATE PARK AND GULLIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MARQUETTE.
&&
LAT...LON 4597 8589 4595 8592 4592 8637 4610 8642
4621 8586 4597 8587
TIME...MOT...LOC 0848Z 259DEG 64KT 4603 8629
07The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:06 PM EDT | Special Weather Statement | MQT | Dickinson | 24 min |
| Oct 17, 8:16 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 24 min |
| Oct 17, 8:28 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 35 min |
| Oct 17, 8:37 PM EDT | Special Weather Statement | MQT | Alger | 38 min |
| Oct 17, 9:01 PM EDT | Areal Flood Advisory | MQT | Dickinson, Marquette | 4 hr |
| Oct 18, 3:25 AM EDT | Special Weather Statement | MQT | Dickinson | 50 min |
| Oct 18, 3:41 AM EDT | Special Weather Statement | MQT | Dickinson | 49 min |
| Oct 18, 3:53 AM EDT | Special Weather Statement | MQT | Delta | 37 min |
| Oct 18, 4:03 AM EDT | Special Weather Statement | MQT | Delta | 27 min |
| Oct 18, 4:15 AM EDT | Special Weather Statement | MQT | Delta | 30 min |
| Oct 18, 4:21 AM EDT | Areal Flood Advisory | MQT | Alger, Dickinson, Marquette, Menominee | 5 hr |
| Oct 18, 4:27 AM EDT | Special Weather Statement | MQT | Schoolcraft | 33 min |
| Oct 18, 4:40 AM EDT | Special Weather Statement | MQT | Schoolcraft | 35 min |
| Oct 18, 4:48 AM EDT | Special Weather Statement | MQT | Schoolcraft | 27 min |
| Oct 18, 5:28 AM EDT | Special Weather Statement | MQT | Delta | 47 min |
| Oct 18, 5:32 AM EDT | River Flood Advisory | MQT | Delta | 32 hr |
| Oct 18, 5:41 AM EDT | Special Weather Statement | MQT | Delta | 34 min |
| Oct 18, 5:57 AM EDT | Special Weather Statement | MQT | Delta | 33 min |
| Oct 18, 6:23 AM EDT | River Flood Warning | MQT | Marquette | 26 hr |
Nearby
Flash Flood Warnings in Michigan, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.